Thunderstorm Wind, Wayne
- When
- August 1, 11:32 PM EST to 11:36 PM EST
- Where
- Wayne County, Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.833, -84.900
Five trees were knocked down.
1 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 9:00 PM EST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1000 PM EDT FRI AUG 1 2003 MOIST SOUTHWEST FLOW PERSISTS ALOFT. SHORT WAVE OVER ILLINOIS IS ENHANCING CONVECTION THAT IS MAINLY OVER NORTHERN INDIANA AND NORTHWEST OHIO. WIDELY SCATTERED TSRA ARE TRAILING THE MAIN ACTIVITY INTO CENTRAL AND SOUTHERN INDIANA. WITH ACTIVITY NOT YET AFFECTING MOST OF OUR AREA...CHANCE POPS STILL LOOK GOOD FOR TONIGHT. REST OF FORECAST IS STILL HOLDING UP WELL SO NO UPDATE IS NEEDED AT THIS POINT. .ILN...NONE. CONIGLIO
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP...MAINLY THIS AFTERNOON. IT WILL BE POSSIBLE FOR AN ISOLATED STORM TO PRODUCE STRONG WINDS AND HAIL ESPECIALLY IN THE WESTERN PART OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
OHZ034-020030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 742 PM EDT FRI AUG 1 2003 ...A SEVERE THUNDERSTORM IS APPROACHING MERCER COUNTY... A SEVERE THUNDERSTORM NORTH OF MUNCIE WAS PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAIN. THIS STORM WILL REACH MERCER COUNTY BY 830 PM. KEEP TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR ANY WARNINGS THAT MAY BE ISSUED. CONIGLIO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0850 PM EDT FRI AUG 01 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0827 PM ROCKFORD OH 0.75 IN HAIL
08/01/03 MERCER
BCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1138 PM EDT FRI AUG 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM SAINT MARYS OH WIND DAMAGE
08/01/03 AUGLAIZE SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
TRAINED SPOTTER.
RLGThe Cincinnati radar (KILN), 103 km away, was scanning. The volume nearest the first event began at 04:29 UTC.
1 thunderstorm wind, 1 flood. Local standard time, as filed.
Five trees were knocked down.
Heavy thunderstorms moved across the county, causing localized flooding. One road was flooded and closed. A couple of vehicles were stranded in high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376873, 5376874.